Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 16, 2006, 1:25 PM MDT for Sherman County, Kansas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2006, 1:25 PM MDT (19:25 UTC)
- Expired
- Jun 16, 2006, 2:02 PM MDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Sherman County, KS
The radar
The Goodland radar (KGLD), 7 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:26 PM MDT | TSTM WND GST 63 | Goodland, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 12:02 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1959 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 161927 TORGLD KSC181-162015- /O.NEW.KGLD.TO.W.0007.060616T1925Z-060616T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 125 PM MDT FRI JUN 16 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... SHERMAN COUNTY IN NORTHWEST KANSAS... * UNTIL 215 PM MDT * AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO NEAR GOODLAND...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... RURAL NORTHEASTERN SHERMAN COUNTY AT 140 PM MDT THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 10 AND 9. A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP. IN ADDITION TO THE TORNADO...DAMAGING WINDS UP TO 65 MPH AND HAIL UP QUARTER SIZE ACROSS THE CENTRAL AND EASTERN PORTION OF THE COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM MDT FRIDAY EVENING FOR EAST CENTRAL COLORADO AND NORTHWESTERN KANSAS. LAT...LON 3914 10193 3914 10139 3956 10138 3956 10191 $$ JRM
2 follow-up statements
000 WWUS53 KGLD 161946 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 145 PM MDT FRI JUN 16 2006 KSC181-162015- /O.CON.KGLD.TO.W.0007.000000T0000Z-060616T2015Z/ SHERMAN KS- 145 PM MDT FRI JUN 16 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR SHERMAN COUNTY... AT 141 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 11 MILES NORTH OF EDSON...OR ABOUT 14 MILES NORTHEAST OF GOODLAND...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... RURAL NORTHEASTERN SHERMAN COUNTY AT 200 PM MDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 10 AND 9. WIDESPREAD DAMAGING WINDS OF 65 MPH ARE ALSO EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM MDT FRIDAY EVENING FOR EAST CENTRAL COLORADO AND NORTHWESTERN KANSAS. LAT...LON 3914 10193 3914 10139 3956 10138 3956 10191 $$ JRM
000 WWUS53 KGLD 162002 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 202 PM MDT FRI JUN 16 2006 KSC181-162012- /O.CAN.KGLD.TO.W.0007.000000T0000Z-060616T2015Z/ SHERMAN KS- 202 PM MDT FRI JUN 16 2006 ...THE TORNADO WARNING FOR SHERMAN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM MDT FRIDAY EVENING FOR EAST CENTRAL COLORADO AND NORTHWESTERN KANSAS. LAT...LON 3914 10193 3914 10139 3956 10138 3956 10191 $$ JRM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 16, 11:05 AM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 16, 11:05 AM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1105 AM MDT FRI JUN 16 2006
.UPDATE...MAIN FORECAST UPDATE WAS TO ADD FLASH FLOOD WATCH FOR
SOUTHEASTERN CWA THROUGH THE EVENING. COOP REPORTS AND RADAR
ESTIMATES INDICATE SWATH OF 1 TO 4 INCHES FELL ACROSS THIS AREA.
1 HOURLY FFG HAS FALLEN TO AROUND OF .5 TO 1.5 IN THIS AREA.
MORNING STORMS WHERE VERY EFFECTIVE RAIN PRODUCERS AND WITH VERY
MOIST SOUNDINGS EXPECTED THIS AFTERNOON...THIS WILL LIKELY
CONTINUE. POPS LOOK GOOD FOR NOW AS FORECAST REALLY HINGES ON HOW
MUCH WE CLEAR OUT AND HOW FAR FRONT MOVES. LOCAL OBS SHOWING FRONT
SLOWLY BEGINNING TO MOVE EAST SO WILL KEEP CURRENT IDEA OF HIGHEST
POPS IN THE SOUTHEAST.
&&
.PREV DISCUSSION... (ISSUED 215 AM MDT FRI JUN 16 2006)
DISCUSSION...FORECAST CONCERNS ARE ON FRONTAL POSITION AND ITS
IMPACT ON WHERE/WHEN/HOW MUCH PRECIPITATION FALLS THROUGH TONIGHT.
THE POTENTIAL DOES EXIST FOR EXCESSIVE RAINFALL ACROSS THE EASTERN
1/3 OF COUNTIES WHERE LOCALLY HEAVY RAIN HAS ALREADY FALLEN SINCE
THURSDAY AFTERNOON THROUGH THIS MORNING.
TODAY/TONIGHT...UPPER TROUGH AXIS REMAINS TO OUR WEST WITH VARIOUS
DISTURBANCES AND INCREASES IN UPPER JET DIVERGENCE MOVING THROUGH
THE AREA FROM THE SOUTHWEST. HIGHEST POPS WILL REMAIN ACROSS THE
EASTERN 1/3 OF THE AREA WHERE SOUTHEAST WINDS AT 850 MB FEED
MOISTURE TOWARD THE FRONTAL BOUNDARY. AFTER MIDNIGHT THE
PRECIPITATION AXIS SHOULD SLOWLY SHIFT EAST AS THE FRONT AND UPPER
SUPPORT SLOWLY PUSH TOWARD THE AREA. MODERATE TO HEAVY RAIN IS A BIG
CONCERN GENERALLY EAST OF A LINE EXTENDING FROM MCCOOK NEBRASKA TO
COLBY AND TRIBUNE KANSAS. CURRENT QPF IN THE GRIDS HITS THESE AREAS
THE HARDEST. WILL AWAIT THE CO-OP RAINFALL REPORTS AND COMPARE THEM
TO RADAR ESTIMATED RAINFALL AND ALLOW DAYSHIFT TO POSSIBLY HOIST ANY
HYDRO PRODUCTS. I WILL MENTION HEAVY RAIN IN THE HWOGLD PRODUCT.
SEVERE WEATHER IS POSSIBLE AND THE COVERAGE OF IT WOULD DEPEND ON
WHETHER WE GET ANY SUNSHINE AND INCREASED INSTABILITY.
SATURDAY/SATURDAY NIGHT...FRONTAL BOUNDARY SLOWLY PUSHES THROUGH THE
AREA WITH UPPER TROUGH AXIS MOVING THROUGH AS WELL. THIS SHOULD
BRING AN END TO THE PRECIPITATION EXCEPT FOR THE FAR SOUTHEAST PART
OF THE AREA. WILL KEEP SOME SLIGHT CHANCE POPS. TEMPERATURES WILL
BEGIN TO WARM WITH READINGS IN THE MID 80S.
SUNDAY/SUNDAY NIGHT...UPPER RIDGE AXIS BEGINS TO BUILD ACROSS THE
AREA WITH SOUTHERLY WINDS ON THE INCREASE AS LEE TROUGH DEVELOPS.
850 TEMPERATURES SUPPORT READINGS AROUND 90 WITH OVERNIGHT LOWS IN
THE LOW 60S. THERE IS A SHORTWAVE THAT DIVES OUT OF CANADA AND INTO
THE NORTHERN PLAINS/GREAT LAKES AREA. THE GFS SOLUTION BRINGS A
FRONT/WIND SHIFT INTO THE AREA WHILE THE NAM IS WEAKER WITH THE WAVE
AND DOESNT BRING ONE THROUGH. HAVE SIDED WITH THE GFS FOR NOW AND
KEPT CURRENT SILENT POPS IN TACT.
MONDAY...700-500RH AND 500 HEIGHTS FROM THE GFS SHOW A WEAK WAVE
ROUNDING THE TOP OF THE RIDGE AND MOVING INTO FAR EASTERN COLORADO
BY DAYS END. 700 TEMPERATURES ACROSS EASTERN COLORADO ARE IN THE
17-18C RANGE WITH CIN VALUES AROUND 20 OR SO. THIS SHOULD LIMIT ANY
PRECIPITATION CHANCES GREATLY. WILL KEEP THINGS DRY AT THIS POINT.
TEMPERATURES CONTINUE TO WARM WITH AFTERNOON HIGHS IN THE MID 90S.
TUESDAY-THURSDAY...NO CHANGES MADE AT THIS TIME.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ003-KSZ004-KSZ015-
KSZ016-KSZ028-KSZ029-KSZ042.
NE...NONE.
CO...NONE.
&&
JRM/DDTHazardous weather outlook, Jun 16, 10:56 AM MDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1056 AM MDT FRI JUN 16 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1156 AM CDT FRI JUN 16 2006 /1056 AM MDT FRI JUN 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE TRI STATE AREA AS A STRONG UPPER LEVEL DISTURBANCE SLIDES ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE AREA TODAY...BUT THE AREA MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND EAST OF A TRIBUNE KANSAS TO TRENTON NEBRASKA LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THERE WILL BE A SMALL POSSIBILITY OF TORNADOES AS THUNDERSTORMS BEGIN TO DEVELOP THIS AFTERNOON ALONG A COLD FRONT. A VERY MOIST ATMOSPHERE WILL ALSO ALLOW FOR STORMS TO PRODUCE PERIODS OF HEAVY RAIN DURING THE AFTERNOON AND EVENING. THIS RAIN WILL FALL IN AREAS THAT ARE ALREADY SATURATED FROM 1 TO 4 INCHES OF RAIN LAST NIGHT...BRINGING THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AREA...MAINLY ALONG AND EAST OF A SELKIRK TO NORCATUR LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY MORNING AND EARLY AFTERNOON GENERALLY SOUTH OF GRAHAM TO GOVE COUNTY LINE. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, Jun 16, 12:52 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1252 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 10 N ARAPAHOE 38.99N 102.17W
06/16/2006 M2.00 INCH CHEYENNE CO TRAINED SPOTTER
5 INCH HAIL DEPTH ON ROAD...LARGER DRIFTS IN SOME
LOCATIONS
1245 PM TSTM WND GST 14 S KANORADO 39.13N 102.04W
06/16/2006 E60 MPH SHERMAN KS TRAINED SPOTTER
0.88 INCH HAIL ALONG WITH 60 MPH WINDS
&&
SBLAIRLocal storm report, Jun 16, 1:04 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
104 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND GST 9 SW GOODLAND 39.26N 101.83W
06/16/2006 M66 MPH SHERMAN KS NWS EMPLOYEE
1256 PM HAIL 19 SW GOODLAND 39.15N 101.96W
06/16/2006 E1.25 INCH SHERMAN KS TRAINED SPOTTER
60 MPH WINDS
&&
SBLAIRLocal storm report, Jun 16, 1:11 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
111 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TORNADO 15 SW GOODLAND 39.19N 101.91W
06/16/2006 SHERMAN KS TRAINED SPOTTER
DISPATCH RELAYED TORNADO REPORT FROM TRAINED SPOTTER
&&
SBLAIRLocal storm report, Jun 16, 1:15 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
115 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND GST 10 SW GOODLAND 39.25N 101.84W
06/16/2006 E70 MPH SHERMAN KS NWS EMPLOYEE
6 TO 8 INCH TREE LIMBS DOWN
&&
SBLAIRLocal storm report, Jun 16, 1:19 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
119 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TORNADO 1 W GOODLAND 39.35N 101.73W
06/16/2006 SHERMAN KS TRAINED SPOTTER
TORNADO VISIBLE FROM NWS GLD... HEADING TOWARDS TOWN
&&
SBLAIRLocal storm report, Jun 16, 1:23 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
123 PM MDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TORNADO 1 W GOODLAND 39.35N 101.73W
06/16/2006 SHERMAN KS NWS EMPLOYEE
TORNADO OBSERVED FROM NWS GLD OFFICE...CONDENSATION
FUNNEL VISIBLE WITH DEBRIS WHIRL...FEATURE BECAME RAIN
WRAPPED
&&
SBLAIRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:14 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 61 min |
| Jun 15, 6:32 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 43 min |
| Jun 15, 6:53 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 67 min |
| Jun 15, 7:09 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 66 min |
| Jun 15, 7:18 PM MDT | Tornado Warning | GLD | Gove | 27 min |
| Jun 15, 8:00 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 45 min |
| Jun 15, 9:45 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 60 min |
| Jun 16, 10:10 AM MDT | Flash Flood Watch | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 1 more | 10 hr |
| Jun 16, 12:32 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 58 min |
| Jun 16, 12:46 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 59 min |
| Jun 16, 12:47 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 58 min |
| Jun 16, 1:04 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 26 min |
| Jun 16, 1:08 PM MDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 1:15 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 60 min |
| Jun 16, 1:37 PM MDT | Flash Flood Warning | GLD | Sherman | 3 hr |
| Jun 16, 1:37 PM MDT | Tornado Warning | GLD | Norton | 23 min |
| Jun 16, 1:44 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 26 min |
| Jun 16, 1:53 PM MDT | Tornado Warning | GLD | Cheyenne, Rawlins, Thomas | 52 min |
| Jun 16, 2:32 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins | 24 min |
| Jun 16, 3:00 PM MDT | Flash Flood Warning | GLD | Logan, Wichita | 3 hr |
| Jun 16, 3:07 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 38 min |
| Jun 16, 3:32 PM MDT | Tornado Warning | GLD | Logan | 28 min |
| Jun 16, 3:52 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 53 min |
| Jun 16, 4:11 PM MDT | Tornado Warning | GLD | Sheridan, Thomas | 34 min |
| Jun 16, 4:27 PM MDT | Flash Flood Warning | GLD | Gove, Sheridan | 3 hr |
| Jun 16, 4:43 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 39 min |
| Jun 16, 5:43 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 36 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.